Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 193, NWS Kansas City, MO

January 12, 2005Platte County, Missouri; Leavenworth County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jan 12, 2005, 9:26 AM CST for Platte County, Missouri; Leavenworth County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2005, 9:26 AM CST (15:26 UTC)
Expired
Jan 12, 2005, 10:00 AM CST
In force
34 min
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Leavenworth County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 392 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
376 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
392 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 121528
SVREAX
KSC103-MOC165-121600-
/X.NEW.KEAX.SV.W.0001.050112T1526Z-050112T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 AM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLATTE COUNTY IN WEST CENTRAL MISSOURI.
  NORTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS.

* UNTIL 1000 AM CST.

* AT 921 AM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE         
  THUNDERSTORM PRODUCING DIME SIZE HAIL IN SOUTHEAST JEFFERSON       
  COUNTY IN KANSAS.  THIS STORM WAS LOCATED NEAR TONGANOXIE...OR     
  15 MILES EAST OF OSKALOOSA...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR PLATTE CITY BY 935 AM CST.
  NEAR EDGERTON BY 945 AM CST.

THE TOWNS OF FT LEAVENWORTH...TRACY AND CAMDEN POINT ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. HAIL TO THE SIZE 
OF NICKELS IS POSSIBLE WITH THIS STORM. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3921 9517 3909 9503 3934 9462 3954 9465
      3951 9486

$$

KOCH
3 follow-up statements
000 
WWUS53 KEAX 040027
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CST THU MAR 3 2005

MOC013-040100-
/O.CON.KEAX.SV.W.0001.000000T0000Z-050304T0100Z/
BATES MO-
624 PM CST THU MAR 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BATES COUNTY UNTIL 700
PM CST...

AT 623 PM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING LARGE HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 
MILES NORTH OF RICH HILL...OR 6 MILES SOUTH OF BUTLER...AND MOVING 
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHEAST OF RICH HILL BY 630 PM CST.
  5 MILES SOUTHWEST OF ROCKVILLE BY 650 PM CST.

HAIL UP TO ONE AND THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN 
REPORTED ON HIGHWAY 71 FOUR MILES SOUTH OF BUTLER WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY. MOTORISTS SHOULD PULL OFF THE HIGHWAY 
UNTIL THE STORM HAS PASSED.

LAT...LON 3840 9441 3828 9457 3806 9441 3805 9407

$$

CUTTER
000 
WWUS53 KEAX 040051
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CST THU MAR 3 2005

MOC013-040100-
/O.CON.KEAX.SV.W.0001.000000T0000Z-050304T0100Z/
BATES MO-
649 PM CST THU MAR 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BATES COUNTY UNTIL 700
PM CST...

AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF SCHELL CITY...OR
13 MILES SOUTHWEST OF APPLETON CITY...AND MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHWEST OF ROCKVILLE BY 655 PM CST.

HAIL UP TO THE SIZE OF A GOLF BALL WAS REPORTED FOUR MILES SOUTH OF 
BUTLER WITH THIS STORM BY LOCAL LAW ENFORCEMENT. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY. 

LAT...LON 3840 9441 3828 9457 3806 9441 3805 9407

$$

CUTTER
000 
WWUS53 KEAX 040054
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CST THU MAR 3 2005

MOC013-040103-
/O.CAN.KEAX.SV.W.0001.000000T0000Z-050304T0100Z/
BATES MO-
653 PM CST THU MAR 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR BATES COUNTY HAS BEEN
CANCELLED...

AT 649 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THIS ACTIVITY NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 3840 9441 3828 9457 3806 9441 3805 9407

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 3:40 AM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 12, 3:40 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CST WED JAN 12 2005

.DISCUSSION...

VIGOROUS UPPER LOW CURRENTLY LOCATED NEAR FOUR CORNERS REGION WILL
CONTINUE TO TRANSLATE EAST SOUTHEAST ACROSS THE SOUTHERN ROCKIES
THROUGH THE MORNING AND EMERGE INTO THE PLAINS BY LATE AFTERNOON.
AHEAD OF THIS FEATURE WARM FRONT...WHICH CURRENTLY EXTENDS FROM
SOUTH OF KSTL BACK INTO FAR SOUTHWEST MO AND CENTRAL OK...WILL LIFT
NORTHWARD INTO CENTRAL MO THIS AFTERNOON. TEMPERATURES SOUTH OF THIS
BOUNDARY ARE CURRENTLY IN THE 60S ACROSS FAR SOUTHERN MO/AR THIS
MORNING. BOUNDARY MAY MAKE IT INTO EXTREME SOUTHERN CWA THIS
AFTERNOON...AND HAVE ADJUSTED TEMPS TO ACCOUNT FOR THIS. EXPECT
QUITE A TEMPERATURE GRADIENT TO EXIST ACROSS BOUNDARY...WITH
TEMPERATURES ACROSS BOUNDARY RANGING FROM THE 60S JUST SOUTH AND
EAST OF CWA...QUICKLY FALLING INTO THE UPPER 30S ROUGHLY ALONG A
KMKC TO KIRK LINE. AREAS IN FAR NORTH CENTRAL/NORTHWEST MO MAY WELL
REMAIN AT OR BELOW FREEZING THROUGHOUT THE AFTERNOON...AND IF THIS
WERE TO VERIFY COULD EASILY SEE A QUARTER INCH OF ICE ACCUMULATION
ACROSS FAR NORTH CENTRAL MO AROUND THE BETHANY AREA. HOWEVER GIVEN
CONSIDERABLE UNCERTAINTY REGARDING TEMPERATURES THIS AFTERNOON HAVE
OPTED TO COVER THIS WITH GOING WINTER WEATHER ADVISORY (WHICH WILL
BE EXTENDED THROUGH MIDNIGHT TONIGHT ACROSS FAR NORTHERN CWA). THAT
SAID...TEMPERATURES WILL NEED TO BE WATCHED VERY CLOSELY IN THIS
AREA TODAY.

FURTHER SOUTH...AS TEMPERATURES CONTINUE TO SLOWLY RISE ACROSS
SOUTHERN/CENTRAL CWA THIS MORNING ANTICIPATE BEING ABLE TO DROP
GOING FREEZING RAIN ADVISORY EARLY. WITH APPROACHING WARM FRONT WILL
LIKELY SEE AREAS OF DENSE FOG DEVELOP ACROSS CWA EARLY THIS
MORNING...AND MAY REPLACE OUTGOING FREEZING RAIN ADVISORY WITH A
DENSE FOG ADVISORY IF FOG DOES INDEED BECOME WIDESPREAD AND
TEMPERATURES BEHAVE THEMSELVES AS EXPECTED. FOR THIS AFTERNOON INTO
TONIGHT EXPECT AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS TO
DEVELOP/SPREAD ACROSS CWA THIS AFTERNOON INTO THIS EVENING AS
CONSIDERABLE LARGE SCALE LIFT ASSOCIATED WITH APPROACHING SHORTWAVE
TROUGH SPREADS ACROSS CWA. SOUTHEASTERN HALF OF CWA STILL LOOKING AT
POTENTIAL FOR HEAVY RAINFALL...AND GOING FLOOD WATCH COVERS THIS
WELL. ADDITIONALLY...AS LAPSE RATES STEEPEN THIS AFTERNOON CANT
RULE OUT MARGINALLY SEVERE HAIL WITHIN ELEVATED CONVECTION ACROSS
THIS AREA AS WELL. IF WARM FRONT IS ABLE TO LIFT NORTH INTO CWA
CANT RULE OUT A THREAT FOR DAMAGING WINDS AS WELL AS STORMS WOULD
HAVE CHANCE TO ROOT THEMSELVES IN BOUNDARY LAYER SOUTH OF BOUNDARY.
PRECIPITATION MAY CHANGE OVER TO FREEZING RAIN/SNOW TOWARDS END OF
EVENT LATER TONIGHT. ETA PROG SOUNDINGS KEEP ELEVATED WARM NOSE
ACROSS AREA FOR A SHORT TIME BEHIND SURFACE FRONT...AS COLD AIR AT
850MB IS SLOWER TO ARRIVE. THIS WOULD SEEM TO SUPPORT A BRIEF
FREEZING RAIN THREAT...AND GIVEN TIGHT SURFACE TEMP GRADIENT CANT
RULE THIS OUT...HOWEVER THINK MORE LIKELY SCENARIO IS FOR
PRECIPITATION TO END ACROSS AREA AS MOISTURE AXIS IS PUSHED EAST
BEFORE SUB-FREEZING TEMPS ARRIVE.

HAVE BUMPED TEMPS ACROSS SOUTHERN CWA A BIT FOR THURSDAY...AS ETA
MODEL HAS SLOWED THE ARRIVAL OF ARCTIC AIR UNTIL THE DAYTIME HOURS.
THUS MAY SEE TEMPS RECOVER BRIEFLY DURING THE LATE MORNING/EARLY
AFTERNOON HOURS. OTHERWISE COLDEST AIR OF THE SEASON LOOKS TO REMAIN
ACROSS FORECAST AREA THROUGH THE UPCOMING WEEKEND.

SEAMAN

&&

900 PM TUE...
HAVE FIXED PROBLEMS WITH ZONES HAVING WRONG TIMES FOR ADVISORIES.
SOME CONFUSION AS DAY SHIFT HAD EXTENDED THE TIME ON THE WINTER
WEATHER ADVISORY IN NORTHERN MISSOURI AT THE LAST MINUTE BUT CHANGE
DID NOT MAKE IT INTO THE GRIDDED DATABASE.  ALL IS IN AGREEMENT NOW.

DID LET ADVISORY FOR LINN AND MIAMI KANSAS AND CASS AND JOHNSON
COUNTIES IN MISSOURI EXPIRE AT 9 PM. TEMPERATURES HAD CLIMBED
SLIGHTLY ABOVE FREEZING AT WHITEMAN AFB WHERE DRIZZLE WAS STILL
OCCURRING. REST OF THE REGION WAS SEEING SOME FOG BUT NO
PRECIPITATION WAS OCCURRING. THUS ONLY SOME VERY MINOR GLAZING FROM
THE FOG EXPECTED THE REST OF THE EVENING. OVERNIGHT HOURS...MODELS
STILL SHOWING FRONT TRYING TO WASH OUT...AND TEMPERATURES TRYING TO
CLIMB A FEW DEGREES...ESPECIALLY IN SOUTHERN PORTIONS OF FORECAST
AREA. THUS NOT EXPECTING MUCH PROBLEMS THROUGH THE EARLY MORNING
HOURS. LATE TONIGHT...PRECIPITATION EXPECTED TO BEGIN TO BREAK OUT
IN NORTHERN MISSOURI AS 850 WINDS REALLY PICK UP AND 850
FRONTOGENESIS STARTS TO TAKE PLACE. SO WOULD EXPECT ICING TO BEGIN
TO PICK UP IN THOSE AREAS WHERE WINTER WEATHER ADVISORY IS IN
EFFECT. WILL BE A RACE FURTHER SOUTH TO GET SIGNIFICANT
PRECIPITATION STARTED IN THE MORNING BEFORE TEMPERATURES CLIMB ABOVE
FREEZING. WILL NOT CHANGE CURRENT FREEZING RAIN ADVISORY FOR KANSAS
CITY TO CHILLICOTHE...LINNEUS AND CARROLLTON AREAS AT THIS
POINT...BUT MAY NEED TO BE REWORKED BY MIDNIGHT SHIFT.

PC

&&

.PREV DISCUSSION...
325 PM...
IN THE NEAR TERM...CONDITIONS HAVE BEEN STAGNANT WITH FREEZING FOG
PERSISTING THROUGH THE DAY WITH INTERMITTENT FREEZING DRIZZLE BEING
REPORTED BY AREA ASOS. TEMPERATURES GENERALLY SOUTH OF A
HARRISONVILLE TO WARRENSBURG LINE HAVE RISEN ABOVE FREEZING ...SO
PRECIP AND FOG WILL BE IN LIQUID FORM. WIND FIELD INCREASING IN
ADVANCE OF APPROACHING SHORTWAVE TROUGH...WHICH WILL ENHANCE WARM
ADVECTION AND ISENTROPIC LIFT ACROSS THE AREA OVERNIGHT.
SHALLOW...COLD AIR MASS NEAR THE SURFACE IS WELL ENTRENCHED ACROSS
THE AREA...SO DO NOT EXPECT QUICK WARMUP OVERNIGHT.  AS A
RESULT...KEPT THREAT OF FREEZING DRIZZLE AND FREEZING FOG FOR AREAS
NORTH AND WEST OF A LINE FROM KC METRO...THROUGH HIGGINSVILLE TO
LANCASTER THROUGH TOMORROW AM.  SHORT TERM FORECAST GUIDANCE
INDICATES BOUNDARY LAYER TEMPERATURES/WET-BULBS WILL RISE ABOVE
FREEZING IN THE 02Z-03Z TIMEFRAME FOR AREAS GENERALLY SOUTH OF
HIGHWAY 50...THUS WILL END THREAT OF FREEZING DRIZZLE FOR THIS AREA
AFTER THIS EVENING. SHORT WAVE WILL BE ON CWA DOORSTEP BY 12Z
WEDNESDAY...THUS SHOULD SEE INCREASING COVERAGE OF FZRA NORTH AND
WEST AND RAIN SOUTH AND EAST IN THE 12Z-15Z TIMEFRAME.  SHORT WAVE
APPROACH ALSO WILL HELP DRAG QUASI-STATIONARY BOUNDARY TO THE SOUTH
NORTHWARD DURING WEDNESDAY MORNING. WHERE FRONT WILL STALL IS
BIGGEST CHALLENGE IN THE NEAR TERM. DIVIDING LINE BETWEEN FREEZING
AND LIQUID PRECIPITATION WILL BE VERY TIGHT...WITH ETA ALIGNING THE
BATTLE GROUND ALONG THE I-70 CORRIDOR.  GFS IS A LITTLE FURTHER
NORTH...BUT THE LACK OF RESOLUTION IN ITS LOWER LAYERS MAKE ITS
PROGNOSIS A LITTLE SUSPECT.  LATER FORECAST WILL HAVE TO MONITOR
NORTHWARD PROGRESS OF FRONTAL BOUNDARY DRAPED TO SOUTH OF CWA AT
TIME TO DETERMINE WHERE IT WILL ORIENT EVENTUALLY.  FOR NOW...WILL
KEEP METRO AND I-70 CORRIDOR ON THE RELATIVE WARM SIDE OF
BOUNDARY...THOUGH I EXPECT QUITE A RANGE IN TEMPERATURES AND
PRECIPITATION TYPE BETWEEN SOUTH AND NORTH METRO.

SF

IN ADDITION TO THE THREAT FOR WINTRY WEATHER, HEAVY RAIN WILL LIKELY
CAUSE SOME PROBLEMS ON AREA RIVERS AND STREAMS. HEAD WATER GUIDANCE
FOR SEVERAL STREAMS THAT DROPPED BELOW FLOOD STAGE OVER THE WEEKEND
IS LESS THAN AN INCH. THE GROUND IS SATURATED AND IN SOME BASINS
COULD BE FROZEN, SO MUCH OF WHAT FALLS FROM THE SKY WILL BECOME
RUNOFF. THE ETA AND GFS ARE IN GOOD AGREEMENT YANKING 850MB
DEWPOINTS OF 8 DEGREES CELSIUS AND PRECIPITABLE WATER VALUES OVER AN
INCH INTO SOUTHERN AND CENTRAL MISSOURI TOMORROW. MID AND UPPER FLOW
WILL PUSH CELLS QUICKLY TO THE NORTHEAST, BUT STORM STEERING
CURRENTS WILL PARALLEL LINEAR FORCING. SHOWERS AND STORMS WILL
LIKELY TRAIN AS ALONG AND AHEAD OF THE ADVANCING COLD FRONT TOMORROW
AFTERNOON. NOT ALL BASINS IN CENTRAL MISSOURI WILL RECEIVE
SUFFICIENT RAINS FOR FLOODING, BUT THE THE THREAT IS HIGH ENOUGH
THAT IVE ISSUED A FLOOD WATCH FOR WEST CENTRAL AND NORTH CENTRAL
PORTIONS OF MISSOURI TOMORROW AND TOMORROW NIGHT.

KOCH

A FEW ITEMS TO DISCUSS IN THE EXTENDED FORECAST.  FLOW BECOMES MORE
NORTHWEST AS A BROADSCALE UPPER LOW MOVES ACROSS THE NORTHERN US.
SHORTWAVE ENERGY ALSO EDGES ACROSS THE NORTHERN PLAINS...WITH SOME
EFFECTS THIS FAR SOUTH.  THE MEDIUM RANGE MODELS HAVE SOME
UNCERTAINTY WITH THE TIMING ON THIS ENERGY. THE ECMWF/DGEX AND GFS
BOTH SHOW A SURFACE BOUNDARY DURING THE DAY ON SUNDAY...AND WE HAVE
USED THIS FEATURE TO FOCUS ON FOR SOME LIGHT SNOW/FLURRIES CHANCES.
WHILE THE TIMING MAY END UP BEING EITHER SIDE OF SUNDAY...WANTED TO
GET THE CHANCES MENTIONED.  PRIOR TO THAT...HIGH PRESSURE BRINGS
DOWN MUCH COLDER AIR FOR THE END OF THE WEEK WITH NUMBERS IN THE
SINGLE DIGITS FOR LOWS ACROSS MOST OF THE FORECAST AREA.  SECONDARY
FRONT MAY BE IN THE VICINITY OF DAY 7 /TUE/.  HAVE GONE WITH TEMPS
ABOVE FREEZING ON TUESDAY...ALTHOUGH IF THE ECMWF IS RIGHT...COLD
DAYS WILL CONTINUE.

27

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY THROUGH 12 AM THURSDAY FOR KSZ025-102.

FREEZING RAIN ADVISORY THROUGH 9 AM WEDNESDAY FOR KSZ103-105.

MO...WINTER WEATHER ADVISORY THROUGH 12 AM THURSDAY WEDNESDAY FOR
MOZ001>008-011>016-020.

WINTER WEATHER ADVISORY THROUGH 9 AM WEDNESDAY FOR MOZ021-022

FREEZING RAIN ADVISORY THROUGH 9 AM WEDNESDAY FOR
MOZ023-024-028>031-037-038.

FLOOD WATCH IN EFFECT WEDNESDAY AND WEDNESDAY NIGHT FOR
MOZ031>033-038>>040-043>046-053>054.

WFO EAX
Hazardous weather outlook, Jan 12, 5:44 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 AM CST WED JAN 12 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131200-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS STORM SYSTEM WILL BRING BRING A VARIETY OF HAZARDOUS
WEATHER TO THE OUTLOOK AREA THROUGH TONIGHT. TEMPERATURES ARE
EXPECTED TO REMAIN AT OR BELOW FREEZING ACROSS EXTREME NORTHERN
MISSOURI...WHERE PERIODS OF FREEZING RAIN WILL BE POSSIBLE THROUGH
THIS EVENING NEAR THE IOWA BORDER. ICE ACCUMULATIONS ARE EXPECTED TO
REMAIN BELOW ONE QUARTER INCH ACROSS THIS AREA.

OTHERWISE...AS WARM MOIST AIR RETURNS TO CENTRAL MISSOURI
TODAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL BUT EXTREME
NORTHWEST MISSOURI. GREATER INSTABILITY AND MOISTURE ACROSS AREAS
SOUTH AND EAST OF A HARRISONVILLE TO CARROLLTON TO MOBERLY LINE WILL
RESULT IN A THREAT FOR HEAVY RAINFALL. IN ADDITION...HAIL UP TO THE
SIZE OF NICKELS MAY BE POSSIBLE THIS AFTERNOON ACROSS THIS AREA.

COLDER AIR IS EXPECTED TO SPREAD BACK INTO THE OUTLOOK AREA LATE
TONIGHT...WHICH MAY ALLOW PRECIPITATION TO BRIEFLY CHANGE OVER TO
FREEZING RAIN OR SNOW. LITTLE IF ANY ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ARCTIC AIRMASS WILL SPREAD BACK INTO THE REGION TONIGHT...AND
REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND. THIS WILL RESULT IN
TEMPERATURES AROUND 20 DEGREES BELOW NORMAL BY SATURDAY.

SNOW WILL BE POSSIBLE ACROSS THE REGION ON SUNDAY. AT THIS
TIME...SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH AND
EAST OF A LINE FROM HARRISONVILLE TO CARROLLTON TO MOBERLY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

SEAMAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:05 PM CSTSevere Thunderstorm WarningEAXHenry40 min
Jan 12, 2:25 PM CSTSevere Thunderstorm WarningEAXLinn, Pettis, Sullivan77 days
Jan 12, 2:51 PM CSTSevere Thunderstorm WarningEAXMercer, Saline77 days
Jan 12, 3:00 PM CSTSevere Thunderstorm WarningEAXBates, Cooper89 days
Jan 12, 5:56 PM CSTFlash Flood WarningEAXBates, Chariton, Cooper, Henry, Howard, Johnson and 5 more12 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.